Algebraic & Geometric Topology

Indecomposable nonorientable $\mathrm{PD}_3$–complexes

Jonathan Hillman

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that the orientable double covering space of an indecomposable, nonorientable PD3–complex has torsion-free fundamental group.

Article information

Source
Algebr. Geom. Topol., Volume 17, Number 2 (2017), 645-656.

Dates
Received: 16 March 2014
Revised: 31 July 2016
Accepted: 27 September 2016
First available in Project Euclid: 19 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1508431438

Digital Object Identifier
doi:10.2140/agt.2017.17.645

Mathematical Reviews number (MathSciNet)
MR3623666

Zentralblatt MATH identifier
1365.57027

Subjects
Primary: 57P10: Poincaré duality spaces
Secondary: 57N10: Topology of general 3-manifolds [See also 57Mxx]

Keywords
$\mathrm{PD}_3$–complex nonorientable virtually free

Citation

Hillman, Jonathan. Indecomposable nonorientable $\mathrm{PD}_3$–complexes. Algebr. Geom. Topol. 17 (2017), no. 2, 645--656. doi:10.2140/agt.2017.17.645. https://projecteuclid.org/euclid.agt/1508431438


Export citation

References

  • A Adem, R,J Milgram, Cohomology of finite groups, 2nd edition, Grundl. Math. Wissen. 309, Springer, Berlin (2004)
  • K,S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer, New York (1982)
  • J Crisp, The decomposition of $3$–dimensional Poincaré complexes, Comment. Math. Helv. 75 (2000) 232–246
  • C,W Curtis, I Reiner, Representation theory of finite groups and associative algebras, Pure and Applied Mathematics XI, Interscience, New York (1962)
  • W Dicks, M,J Dunwoody, Groups acting on graphs, Cambridge Studies in Advanced Mathematics 17, Cambridge University Press (1989)
  • D,B,A Epstein, Projective planes in $3$–manifolds, Proc. London Math. Soc. 11 (1961) 469–484
  • N,D Gilbert, Presentations of the automorphism group of a free product, Proc. London Math. Soc. 54 (1987) 115–140
  • J,A Hillman, Four-manifolds, geometries and knots, Geometry & Topology Monographs 5, Geometry & Topology Publications, Coventry (2002) Revised 2014
  • J,A Hillman, Indecomposable $\rm PD_3$–complexes, Algebr. Geom. Topol. 12 (2012) 131–153
  • D,J,S Robinson, A course in the theory of groups, Graduate Texts in Mathematics 80, Springer, New York (1982)
  • V,G Turaev, Three-dimensional Poincaré complexes: homotopy classification and splitting, Mat. Sb. 180 (1989) 809–830 In Russian; translated in Math. USSR-Sb. 67 (1990) 261–282
  • C,T,C Wall, Poincaré complexes, I, Ann. of Math. 86 (1967) 213–245